Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 2015, 3:41 PM EDT for Marion County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 12, 2015, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:32 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 12, 2:32 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT FRI JUN 12 2015 .NEAR TERM /THROUGH SATURDAY/... ISOLATED TO SCATTERED SHOWERS/STORMS ARE DEVELOPING EARLY THIS AFTERNOON...MAINLY ACROSS INLAND AREAS IN A LITTLE MORE MOIST MOISTURE PROFILE AND AS THE ATLANTIC SEABREEZE MOVES INLAND. COVERAGE WILL ONLY INCREASE SLIGHTLY AS THE AFTERNOON PROGRESSES AND WILL CAP POPS AT LOW END SCATTERED. ANY ACTIVITY WILL DIMINISH THIS EVENING WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM THE LOWER 70S INLAND TO THE MID/UPPER 70S COAST. SATURDAY...EVEN LESS PRECIP COVERAGE IS EXPECTED...AS RIDGING CONTINUES TO BUILD ACROSS THE REGION. WILL KEEP ANY PRECIP MENTION LIMITED TO INLAND LOCATIONS...AND CAP POPS AT ISOLATED. WITH THE BUILDING RIDGE...TEMPERATURES WILL CONTINUE TO WARM WITH HIGHS IN THE UPPER 80S IMMEDIATE COAST...WITH MID TO SOME UPPER 90S INLAND. THE INCREASED TEMPERATURES...ALONG WITH SEASONAL HUMIDITY LEVELS WILL RESULT IN HEAT INDEX READINGS TOPPING OUT IN THE 99-103 RANGE FOR MANY INLAND LOCATIONS. .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... HIGH PRESSURE BOTH SURFACE AND ALOFT RIDGING OVER THE AREA WILL LEAD TO LARGELY SUPPRESSED CONVECTIVE CONDITIONS AND OUR FIRST REAL TASTE OF HOT WEATHER ACROSS THE REGION. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE MID TO UPPER 90S ACROSS ALL OF THE INLAND AREAS WITH HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE. THE MAJOR EXCEPTION WILL BE THE IMMEDIATE BEACHES WHERE THE PROXIMITY TO THE WATER AND THE SEA BREEZE WILL KEEP US IN THE UPPER 80S TO LOWER 90S. CONVECTIVE COVERAGE LOOKS TO BE IN THE 15-25 PERCENT CHANCE AND MAINLY INLAND WHERE THE GULF AND ATLANTIC SEA BREEZE FRONT CONVERGENCE IS MORE LIKELY. .LONG TERM /MONDAY THROUGH FRIDAY/... THE RIDGING REMAINS IN PLACE THROUGH THE ENTIRE WEEK WITH THE LOW LEVEL FLOW GRADUALLY BECOMING MORE SOUTHWESTERLY TOWARD THE END OF THE WEEK AND THE SCORCHING HIGH TEMPERATURES REACHING THE EAST COAST BEACHES. OVERALL LOOK FOR A VERY GRADUAL INCREASE IN AFTERNOON AND EVENING THUNDERSTORM ACTIVITY DURING THE WEEK WITH ABOUT 40 PERCENT COVERAGE BY THURSDAY AND FRIDAY. WITH A DOMINANT SOUTHWEST FLOW THE BEST CHANCE OF RAIN FOR THE EAST COAST COUNTIES WILL BE THURSDAY AND FRIDAY AS THE GULF SEA BREEZE FRONT MOVES EASTWARD. TEMPS WILL RISE INTO THE MID/UPPER 90S WITH MUGGY LOWS IN THE MID/UPPER 70S WITH LOWER 70S DEW POINTS OVERNIGHT. HEAT INDEX VALUES WILL RISE INTO THE 100-105 DEG RANGE EACH AFTERNOON. && .AVIATION... VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH LIMITED TSTM COVERAGE THIS AFTN...WILL USE VCTS FOR GNV/VQQ FOR MOST OF THE AFTN...AND KJAX TIL 20Z FOR SOME LOCALIZED ACTIVITY. && .MARINE... SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...WITH PERIODS OF ONSHORE FLOW EACH AFTERNOON INTO EVENING. WIND SPEEDS AND SEAS WILL REMAIN UNDER CAUTION CRITERIA. RIP CURRENTS: LOW RISK TODAY. MODERATE RISK POSSIBLE THIS WEEKEND WITH PERIODS OF ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 96 72 96 / 20 20 10 20 SSI 76 89 76 86 / 10 10 10 10 JAX 71 94 72 94 / 20 10 10 20 SGJ 74 87 74 87 / 10 10 10 10 GNV 71 94 70 95 / 20 10 10 20 OCF 72 95 71 94 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/SANDRIK
Hazardous weather outlook, Jun 12, 4:39 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 AM EDT FRI JUN 12 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-130845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 439 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY WINDS OF 40-50 MPH AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ON SATURDAY FOR LOCATIONS WEST OF U.S. HIGHWAY 301...WITH ONLY ISOLATED ACTIVITY EXPECTED ON SUNDAY. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY NEXT WEEK...MAINLY FOR INLAND LOCATIONS. AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S AT INLAND LOCATIONS. COMBINED WITH SEASONABLY HIGH HUMIDITY VALUES...HEAT INDEX VALUES WILL APPROACH 105 DEGREES INLAND EACH AFTERNOON. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT AREA BEACHES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jun 12, 3:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI JUN 12 2015
FLZ124-GAZ166-121930-
COASTAL NASSAU FL-COASTAL CAMDEN GA-
300 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YULEE...OR NEAR ST. MARYS...MOVING NORTHEAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...KINGS BAY BASE...YULEE AND
CUMBERLAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8146 3072 8145 3073 8148 3069 8146
3070 8146 3070 8143 3065 8143 3059 8158
3071 8167 3074 8165 3074 8169 3075 8166
3084 8152 3083 8151 3084 8151 3084 8150
3090 8141
TIME...MOT...LOC 1900Z 226DEG 6KT 3069 8164
SHULERSpecial weather statement, Jun 12, 3:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT FRI JUN 12 2015
GAZ149-163-122015-
CLINCH GA-ATKINSON GA-
329 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 415 PM EDT...
AT 329 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DU PONT...OR 9 MILES WEST OF HOMERVILLE...MOVING NORTHEAST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...WILLACOOCHEE...DU PONT...COGDELL AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3136 8265 3128 8265 3128 8268 3127 8270
3123 8270 3122 8269 3115 8266 3094 8286
3100 8297 3118 8297 3119 8305 3123 8305
3128 8303 3131 8306 3134 8307 3136 8310
3139 8312 3139 8304
TIME...MOT...LOC 1929Z 212DEG 23KT 3106 8291
SHULERSpecial weather statement, Jun 12, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT FRI JUN 12 2015 FLZ021-022-122015- COLUMBIA FL-SUWANNEE FL- 333 PM EDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 415 PM EDT... AT 333 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ICHETUCKNEE SPRING...MOVING NORTH AT 10 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LAKE CITY...ICHETUCKNEE SPRING...COLUMBIA...FIVE POINTS...WATERTOWN AND HILDRETH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3022 8292 3025 8261 2995 8262 2993 8283 TIME...MOT...LOC 1933Z 173DEG 10KT 3002 8274 SHULER
Special weather statement, Jun 12, 3:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT FRI JUN 12 2015
FLZ040-122030-
MARION FL-
338 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 430
PM EDT...
AT 338 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTMAN...OR 7 MILES NORTHEAST OF EMERALDA...MOVING NORTHWEST AT 30
MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...LYNNE...MOSS BLUFF AND BURBANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2927 8210 2942 8184 2907 8164 2905 8164
2905 8166 2896 8166 2896 8182
TIME...MOT...LOC 1938Z 147DEG 25KT 2900 8172
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:33 PM EDT | Special Weather Statement | JAX | Columbia | 42 min |
| Jun 12, 3:38 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Jun 12, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| Jun 12, 4:26 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 49 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Jun 12, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 66 min |
| Jun 12, 5:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Putnam, Union | 38 min |
| Jun 12, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 28 min |
| Jun 12, 7:38 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Jun 12, 3:00 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Jun 12, 3:29 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Jun 12, 3:50 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon | 40 min |
| Jun 12, 3:57 PM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| Jun 12, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 29 min |
| Jun 12, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 32 min |
| Jun 12, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 26 min |
| Jun 12, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon | 15 min |
| Jun 12, 5:14 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 31 min |
| Jun 12, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.